Alert archive / Arizona / Red Flag Warnings in 2008
Red Flag Warning 32, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Apr 19, 2008, 9:20 AM MST for 5 counties in Arizona. It took effect at Apr 19, 2008, 1:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2008, 9:20 AM MST (16:20 UTC)
- In effect from
- Apr 19, 2008, 1:00 PM MST
- Expired
- Apr 19, 2008, 8:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, La Paz County, AZ, Maricopa County, AZ, Pinal County, AZ, Yuma County, AZ
The radar
The Phoenix radar (KIWA), 78 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 4.3 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5056 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 191620 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 920 AM MST SAT APR 19 2008 AZZ132-133-200300- /O.NEW.KPSR.FW.W.0032.080419T2000Z-080420T0300Z/ ARIZONA FIRE WEATHER ZONE 132 SOUTH-CENTRAL AND SOUTHWEST DESERTS- ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 920 AM MST SAT APR 19 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING FOR SOUTHWEST AND SOUTH CENTRAL ARIZONA...INCLUDING THE TONTO NATIONAL FOREST FOOTHILLS...DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY...AND A HIGH FIRE DANGER... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING. A BROAD LOW PRESSURE SYSTEM WILL MOVE INTO ARIZONA THIS AFTERNOON. THIS WILL CAUSE STRONG SOUTHWESTERLY WINDS TO DEVELOP ACROSS SOUTHWEST AND SOUTH-CENTRAL ARIZONA. 20-FOOT WINDS OF 20 TO 30 MPH WITH GUSTS APPROACHING 40 MPH CAN BE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS. IN ADDITION...HIGH TEMPERATURES WILL BE IN THE MID 80S TO NEAR 90 AND RH VALUES WILL BE AT- OR- BELOW 15 PERCENT. COMBINED WITH A VERY HIGH TO EXTREME FIRE DANGER ACROSS THE REGION...CONDITIONS WILL BE CONDUCIVE FOR RAPID FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ INIGUEZ/HV
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 19, 5:50 AM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Apr 19, 5:50 AM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE PHOENIX AZ 550 AM MST SAT APR 19 2008 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .UPDATE...UPDATED FIRE WX SECTION. && .SYNOPSIS... THE SOUTHERN END OF A PACIFIC LOW PRESSURE SYSTEM WILL BRING BREEZY TO WINDY CONDITIONS TODAY...AND LOCALLY BREEZY AND COOLER WEATHER SUNDAY. SOME SLIGHT ADDITIONAL COOLING IS ANTICIPATED MONDAY BEFORE WARMING TUESDAY. THE REST OF NEXT WEEK WILL SEE LITTLE CHANGE IN TEMPERATURES WITH PERHAPS A GRADUAL WARMING. OTHERWISE...CLEAR NIGHTS AND SUNNY DAYS CAN BE EXPECTED THIS WEEKEND AND NEXT WEEK. && .DISCUSSION... THE LOW PRESSURE SYSTEM CENTERED OVER THE PACIFIC NORTHWEST COAST WILL SAG SOUTHWARD ENOUGH TO CREATE BREEZY TO WINDY CONDITIONS THIS AFTERNOON AND EVENING...MOST NOTABLY IN SOUTHEAST CALIFORNIA. AS THE SYSTEM SLOWLY SHIFTS INLAND...IT WILL LEAD TO COOLER TEMPERATURES ...BEGINNING IN SOUTHEAST CALIFORNIA THIS AFTERNOON. SOUTHWEST AND SOUTH-CENTRAL ARIZONA WILL SEE LITTLE TEMPERATURE CHANGE TODAY. IN FACT THERE MAY A BIT OF WARMING OVER FRIDAYS READINGS. THE COOLING WILL BE FELT MORE ON SUNDAY WITH SOME SLIGHT ADDITIONAL COOLING MONDAY. AS THE LOW TO OUR NORTH WEAKENS AND SHIFTS NORTHEASTWARD...WARMER TEMPERATURES ARE ANTICIPATED TUESDAY. MODELS DIVERGE IN SOLUTIONS DURING THE LATTER HALF OF NEXT WEEK. WHILE THEY AGREE ON THE IDEA OF A REX PATTERN OVER THE NORTHEAST PACIFIC...THEY DISAGREE ON THE BEHAVIOR OF THE UNDERCUTTING FLOW ACROSS THE CONUS. THE 00Z OPERATIONAL GFS DEVELOPS A RIDGE OVER THE WESTERN STATES WHILE THE GFS ENSEMBLE MEAN AND THE OPERATIONAL ECMWF HANG ON TO TROUGHING WITH A GRADUAL INCREASE IN HEIGHTS. KEPT THE PREVIOUS FORECAST TREND OF SHOWING LITTLE CHANGE IN TEMPERATURES SINCE THE OPERATIONAL GFS AND ASSOCIATED MEX GUIDANCE APPEAR TO BE ANOMALOUS AT THIS TIME. THUS LOOKING FOR TEMPS TO BE NEAR OR ONLY SLIGHTLY ABOVE NORMAL DURING THE LATTER HALF OF NEXT WEEK. && .AVIATION... BIGGEST CONCERN TODAY WILL BE THE BREEZY/WINDY CONDITIONS AT ALL TAF SITES. SOUTHWESTERLY FLOW (AHEAD OF A LOW PRESSURE SYSTEM CENTERED WELL NORTH OF THE REGION) WILL GENERALLY TOP OUT IN THE 15 TO 20 KT RANGE THIS AFTERNOON. HOWEVER...LATEST MODELS SUGGEST GUSTS TO 30 KT WILL BE POSSIBLE FOR A BRIEF PERIOD DURING THE 22Z SAT TO 02Z SUN WINDOW...MAINLY AT KPHX. WINDS WILL SUBSIDE DURING THE LATE EVENING ACROSS THE PHOENIX METRO AREA...BUT WILL REMAIN SOMEWHAT ELEVATED ACROSS SE CA. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TOUGH CALL WITH REGARD TO THE FIRE WEATHER WATCH/RED FLAG WARNING. ULTIMATELY DECIDED TO CANCEL THE FIRE WEATHER WATCH...AS IT LOOKS LIKE WE WILL NOT MEET CRITERIA ACROSS THE AREA. CA ZONES (WEST OF THE RIVER)...EARLIER MODEL RUNS WERE CONSISTENTLY DEPICTING AN AREA OF 30 KT TRANPORT WINDS. HOWEVER...MOST RECENT RUNS HAVE TRENDED DOWNWARD. THERE IS ALSO SOME DOUBT AS TO HOW DRY IT WILL GET ACROSS THE HIGHER ELEVATIONS (WHERE THE STRONGEST WINDS ARE EXPECTED)...AS PACIFIC MOISTURE WORKS ITS WAY EASTWARD. IT IS LIKELY THAT CRITICAL THRESHOLDS WILL BE REACHED FOR A FEW HOURS...THOUGH SEVERAL SEEM UNLIKELY. AZ AND CO RIVER ZONES...HIGH-RES MODELS HAVE KEYED IN ON A LOW-LEVEL JET DEVELOPING THIS AFTERNOON ALONG A TRAJECTORY FROM GILA BEND TO PHOENIX. THESE AREAS STAND A BETTER CHANCE OF REACHING RED FLAG CRITERIA LATE THIS AFTERNOON...THOUGH SUSTAINED WINDS OF 25 MPH WITH WIND GUSTS TO 35 MPH ARE ONLY EXPECTED FOR AN HOUR OR TWO. SUNDAY THROUGH FRIDAY... SIGNIFICANTLY LESS WIND WITH CONTINUED DRY CONDITIONS EXPECTED NEXT WEEK. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT/LONG TERM...AJ AVIATION...HIRSCH FIRE WEATHER...HIRSCH
Nearby
Red Flag Warnings in Arizona, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.